Alert archive / Arkansas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 313, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 15, 2022, 7:11 PM CDT for Crawford County, Sebastian County, Arkansas; LeFlore County, Sequoyah County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2022, 7:11 PM CDT (00:11 UTC)
- Expired
- Oct 15, 2022, 7:40 PM CDT
- In force
- 29 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Crawford County, AR, Sebastian County, AR, LeFlore County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 19 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 31, 10:35 PM CST | Severe Thunderstorm Watch | SPC | 353 days |
| Oct 15, 3:36 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2390 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
154
WUUS54 KTSA 160011
SVRTSA
ARC033-131-OKC079-135-160100-
/O.NEW.KTSA.SV.W.0313.221016T0011Z-221016T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
711 PM CDT Sat Oct 15 2022
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Crawford County in northwestern Arkansas...
Northwestern Sebastian County in west central Arkansas...
Eastern Sequoyah County in east central Oklahoma...
Northeastern Le Flore County in southeastern Oklahoma...
* Until 800 PM CDT.
* At 711 PM CDT, a severe thunderstorm was located 5 miles south of
Muldrow, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Fort Smith... Van Buren...
Muldrow... Roland...
Spiro... Arkoma...
Moffett... Figure Five...
Fort Smith Regional Airport... Short...
Kibler... Shibley...
Scullyville... Braden...
Mill Creek... Cottonwood...
Uniontown... Dora...
Furry...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 8.
Interstate 40 in Oklahoma between mile markers 315 and 328.
Interstate 540 between mile markers 1 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3521 9457 3534 9472 3564 9452 3564 9449
3542 9422
TIME...MOT...LOC 0011Z 225DEG 18KT 3533 9459
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MAB1 follow-up statement
915
WWUS54 KTSA 160040
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
740 PM CDT Sat Oct 15 2022
ARC033-131-OKC079-135-160050-
/O.CAN.KTSA.SV.W.0313.000000T0000Z-221016T0100Z/
Crawford AR-Sebastian AR-Sequoyah OK-Le Flore OK-
740 PM CDT Sat Oct 15 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CRAWFORD...
NORTHWESTERN SEBASTIAN...EASTERN SEQUOYAH AND NORTHEASTERN LE FLORE
COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern and west central Arkansas...and southeastern and east
central Oklahoma.
LAT...LON 3521 9457 3534 9472 3564 9452 3564 9449
3542 9422
TIME...MOT...LOC 0039Z 225DEG 18KT 3543 9446
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 15, 6:44 PM CDT, 27 minutes earlier.
Area forecast discussion, Oct 15, 6:44 PM CDT, 27 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 644 PM CDT Sat Oct 15 2022 ...New AVIATION... .SHORT TERM... (Through Tonight) Issued at 201 PM CDT Sat Oct 15 2022 The forecast focus through tonight is on the continued likelihood of multiple rounds of thunderstorms, including strong to severe storm potential. A diffuse front continues to extend across the forecast area, from just south of the Tulsa metro east- northeastward into southwest Missouri. South of the boundary, mesoanalysis indicates MUCAPE values above 2000 J/kg, owing to notable moisture return. Dew points are running 25 to 30 degrees higher than 24 hours ago along and south of I-40. Scattered thunderstorm development is expected from late afternoon into the evening south of the boundary, most likely in parts of east central Oklahoma and into west central Arkansas. The strongest storms will be capable of both large hail and damaging downburst winds, per forecast soundings and mesoanalysis parameters. Localized heavy rain may also occur with this activity, but the more widespread heavy rain threat will hold off until the later round of thunderstorms. This activity should transition east of the area mid to late evening. More widespread thunderstorms are expected to develop during the evening in response to the approaching stronger cold front. This activity will start off more scattered before likely forming a more organized line that will surge southeastward into early Sunday morning. A large hail and localized damaging wind threat will exist with this line, as well. Deep layer moisture will continue to increase overnight in advance of the line, given the influence of the flow around the upper low in the southwestern United States. Forecast precipitable water values around 2 standard deviations above normal will support higher rainfall totals, likely in the 1 to 2 inch range, as well as isolated totals around 3 inches. && .LONG TERM... (Sunday through Saturday) Issued at 201 PM CDT Sat Oct 15 2022 Thunderstorms will likely be ongoing across parts of southeast Oklahoma daybreak Sunday, with a continued locally heavy rainfall threat. The severe weather threat, while nonzero, will be lower than that seen for much of the preceding overnight period. The front will be slow to clear the Red River during the day Sunday, with some potential for thunderstorms lingering in far southeast Oklahoma into the afternoon. Drier air will make a more southward push by mid to late afternoon, which will bring an end to the rainfall potential into next weekend. Focus then turns to the likelihood of a widespread killing freeze by the middle of the week. A cold and dry airmass will settle into the region for the early to middle part of the work week. Freeze headlines will likely be needed Tuesday morning and Wednesday morning. The forecast lows for both mornings feature a blend of the NBM 25th percentile and traditional MOS values, much lower than the lows offered by the deterministic NBM. With the dry airmass in place, fire weather concerns could increase early to mid week, depending on how the rainfall tonight impacts fuels in the short term. Temperatures will increase late in the week and into the weekend as weak ridging aloft builds into the area and southerly winds return. && .AVIATION... (00Z TAFS) Issued at 644 PM CDT Sat Oct 15 2022 Scattered strong to severe thunderstorms ongoing across portions of east central/sern OK and west central AR attm. Activity affecting FSM with IFR VSBY and near severe wind gusts. Another round of TSRA expected to develop nern OK after 04z and move southeast across much of the sites overnight with IFR/MVFR VSBY. MVFR ceilings expected MLC/FSM late tonight through much of the day Sunday, with gradual clearing from north to south elsewhere, and decreasing thunderstorm chances during the morning. && .PRELIMINARY POINT TEMPS/POPS... TUL 56 73 43 62 / 70 20 0 0 FSM 63 72 49 66 / 80 70 0 0 MLC 63 70 48 64 / 90 80 10 0 BVO 51 73 39 61 / 50 10 0 0 FYV 57 70 39 60 / 80 40 0 0 BYV 56 70 41 59 / 70 20 0 0 MKO 60 72 44 62 / 80 40 0 0 MIO 52 72 38 57 / 60 10 0 0 F10 59 71 45 63 / 80 40 0 0 HHW 65 70 54 66 / 80 100 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...22 LONG TERM....22 AVIATION...69
Hazardous weather outlook, Oct 15, 5:15 PM CDT, 1 hour 56 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
515 PM CDT Sat Oct 15 2022
ARZ001-002-010-011-019-020-029-OKZ049-053>076-161030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
515 PM CDT Sat Oct 15 2022
...A Few Severe Thunderstorms Expected...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Now... ending from northwest to southeast
later tonight.
DISCUSSION...
Thunderstorms will continue to develop across the middle of
eastern Oklahoma into west-central Arkansas. A few of these
storms will be severe through the evening hours with hail
up to 2 inches and wind gusts near 70 mph associated with
the strongest storms. These storm will shift east
into the body of Arkansas this evening. However, additional
storms will develop this evening from northwest Arkansas into
northern Oklahoma. These storms will merge into a complex
and travel southeast across the region during the night.
After Midnight the threat will be for quarter size hail
and some wind gusts of 55 to 65 mph. The storm complex will
start to exit southeast Oklahoma toward morning.
Locally heavy rain will occur in some locations. Amounts
near 3 inches will occur near where strongest storms occur,
and / or where multiple storm cross the same areas. Many
locations will see 1/2 to 1 inch of rain.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential...Heavy Rain Potential.
MONDAY...No Hazards.
TUESDAY AND WEDNESDAY...Very High Fire Weather Potential.
THURSDAY AND FRIDAY...No Hazards.
EXTENDED DISCUSSION...
The remaining rain and thunderstorms will push out of
southeast Oklahoma tomorrow morning.
A colder and dry airmass will settle into the region
for the first half of next week. Warmer conditions are
expected the later half of the week. A freeze will have
occurred in most parts of eastern Oklahoma and northwest
Arkansas by Wednesday. This will encourage grasses to
become dormant and be more receptive to drying when
the warmer weather returns next Thursday and Friday.
weather.gov/tulsa contains additional information.In the hours before
Local storm report, Oct 15, 6:59 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
659 PM CDT SAT OCT 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND GST BARLING 35.33N 94.30W
10/15/2022 E60 MPH SEBASTIAN AR TRAINED SPOTTER
THUNDERSTORM WIND GUSTS ESTIMATED TO 60 MPH.
&&
EJCSpecial weather statement, Oct 15, 7:00 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
700 PM CDT Sat Oct 15 2022
OKZ072-074-076-160030-
Haskell OK-Sequoyah OK-Le Flore OK-
700 PM CDT Sat Oct 15 2022
...A strong thunderstorm will impact portions of east central
Haskell, southeastern Sequoyah and northeastern Le Flore Counties
through 730 PM CDT...
At 700 PM CDT, Doppler radar indicated a strong thunderstorm over
Gans, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Sallisaw... Pocola...
Muldrow... Roland...
Spiro... Arkoma...
Panama... Bokoshe...
Gans... Moffett...
Rock Island... Cowlington...
Scullyville... Braden...
Cottonwood... Dora...
This includes Interstate 40 in Oklahoma between mile markers 303 and
328.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern and west central Arkansas...and southeastern and east
central Oklahoma.
&&
LAT...LON 3514 9444 3519 9486 3546 9487 3551 9445
3545 9444
TIME...MOT...LOC 0000Z 271DEG 19KT 3536 9470
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MABLocal storm report, Oct 15, 7:01 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
701 PM CDT SAT OCT 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 1 NNW WATALULA 35.58N 93.83W
10/15/2022 FRANKLIN AR EMERGENCY MNGR
STRONG THUNDERSTORM WIND SNAPPED LARGE TREE
LIMBS.
&&
EJCLocal storm report, Oct 15, 7:03 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
703 PM CDT SAT OCT 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 1 S FORT SMITH 35.37N 94.40W
10/15/2022 SEBASTIAN AR BROADCAST MEDIA
STRONG THUNDERSTORM WIND BLEW DOWN POWER
LINES.
&&
EJCLocal storm report, Oct 15, 7:04 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
704 PM CDT SAT OCT 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL 1 ENE CHECOTAH 35.48N 95.51W
10/15/2022 E1.00 INCH MCINTOSH OK BROADCAST MEDIA
&&
EJCSpecial weather statement, Oct 15, 7:07 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
707 PM CDT Sat Oct 15 2022
ARZ020-029-160030-
Sebastian AR-Franklin AR-
707 PM CDT Sat Oct 15 2022
...A strong thunderstorm will impact portions of southwestern
Franklin and central Sebastian Counties through 730 PM CDT...
At 707 PM CDT, Doppler radar indicated a strong thunderstorm over
Burnville, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Greenwood... Mansfield...
Huntington... Excelsior...
Washburn... Burnville...
Fort Chaffee... Milltown...
Arkola... Crossroads...
Witcherville... Dayton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
west central Arkansas.
&&
LAT...LON 3523 9403 3514 9403 3514 9414 3510 9414
3509 9419 3508 9420 3508 9422 3507 9422
3506 9425 3506 9423 3503 9423 3503 9434
3521 9433 3527 9392 3523 9392
TIME...MOT...LOC 0007Z 259DEG 30KT 3520 9419
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MABThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 7:07 PM CDT | Special Weather Statement | TSA | Sebastian | 23 min |
| Oct 15, 7:23 PM CDT | Areal Flood Advisory | TSA | Crawford, Sebastian | 3 hr |
| Oct 15, 7:33 PM CDT | Special Weather Statement | TSA | Sebastian | 27 min |
| Oct 15, 7:58 PM CDT | Special Weather Statement | TSA | Sebastian | 32 min |
| Oct 15, 8:11 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 26 min |
| Oct 15, 10:03 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Washington | 57 min |
| Oct 15, 11:14 PM CDT | Special Weather Statement | TSA | Crawford | 31 min |
| Oct 15, 11:45 PM CDT | Special Weather Statement | TSA | Crawford, Franklin | 30 min |
| Oct 16, 12:14 AM CDT | Special Weather Statement | TSA | Crawford, Franklin | 31 min |
| Oct 16, 1:11 AM CDT | Special Weather Statement | TSA | Crawford | 34 min |
| Oct 16, 1:12 AM CDT | Special Weather Statement | TSA | Madison | 33 min |
| Oct 16, 1:24 AM CDT | Special Weather Statement | TSA | Crawford | 36 min |
| Oct 16, 1:33 AM CDT | Special Weather Statement | TSA | Washington | 27 min |
| Oct 16, 1:44 AM CDT | Special Weather Statement | TSA | Washington | 31 min |
| Oct 16, 2:00 AM CDT | Special Weather Statement | TSA | Franklin | 30 min |
| Oct 16, 2:21 AM CDT | Areal Flood Advisory | TSA | Crawford, Franklin | 3 hr |
| Oct 16, 2:54 AM CDT | Special Weather Statement | TSA | Franklin | 36 min |
| Oct 16, 3:01 AM CDT | Areal Flood Advisory | TSA | Crawford, Franklin, Sebastian | 3 hr |
| Oct 16, 3:16 AM CDT | Flash Flood Warning | TSA | Franklin | 3 hr |
| Oct 16, 3:21 AM CDT | Special Weather Statement | TSA | Sebastian | 39 min |
| Oct 16, 3:58 AM CDT | Freeze Watch | TSA | Benton, Carroll, Madison, Washington | 24 hr |
| Oct 16, 2:08 PM CDT | Freeze Warning | TSA | Benton, Carroll, Madison, Washington | 44 hr |
| Oct 15, 7:00 PM CDT | Special Weather Statement | TSA | Sequoyah | 30 min |
| Oct 15, 7:13 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Sequoyah | 47 min |
| Oct 15, 8:45 PM CDT | Special Weather Statement | TSA | Muskogee | 45 min |
| Oct 15, 9:29 PM CDT | Special Weather Statement | TSA | Sequoyah | 61 min |
| Oct 15, 10:13 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 62 min |
| Oct 15, 11:59 PM CDT | Special Weather Statement | TSA | Tulsa | 31 min |
| Oct 16, 1:05 AM CDT | Special Weather Statement | TSA | Pittsburg | 40 min |
| Oct 16, 1:30 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Muskogee | 30 min |
| Oct 16, 1:55 AM CDT | Special Weather Statement | TSA | Muskogee | 35 min |
| Oct 16, 2:23 AM CDT | Special Weather Statement | TSA | Haskell, Sequoyah | 37 min |
| Oct 16, 2:43 AM CDT | Special Weather Statement | TSA | Sequoyah | 47 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2022Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.